Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 12:17 AM CDT for Craighead County, Mississippi County, Arkansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 12:17 AM CDT (05:17 UTC)
- Expired
- May 25, 2000, 1:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Craighead County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:30 AM CDT | Thunderstorm Wind | Jonesboro, AR | Some homes and businesses were damaged in Monette. Numerous trees and power lines were knocked down between Jonesboro and Monette. |
| May 25, 12:40 AM CDT | Thunderstorm Wind 50 M | Leachville, AR | A shed and a farm shop were destroyed in Leachville. A home was damaged in Manila. Several trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
718 WUUS54 KMEG 250519 SVRMEM ARC031-093-250600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1217 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIGHEAD COUNTY IN NORTHEAST ARKANSAS MISSISSIPPI COUNTY IN NORTHEAST ARKANSAS * UNTIL 100 AM CDT * AT 1215 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER BROOKLAND...MOVING EAST AT 45 MPH. NUMEROUS TREES WERE KNOCKED DOWN BY THIS STORM IN EASTERN LAWRENCE COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE CITY AROUND 1220 AM CDT BLACK OAK...MONETTE AROUND 1225 AM CDT LEACHVILLE AROUND 1230 AM CDT MANILA AROUND 1235 AM CDT DELL AROUND 1240 AM CDT BLYTHEVILLE...BURDETTE AROUND 1245 AM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 24, 8:15 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT WED MAY 24 2000 WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS. SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA. HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK. .MEM...NONE. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 28 min |
| May 24, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Randolph | 36 min |
| May 25, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.